MAUDE Adverse Event Report: ARTHREX INC. UNIVERS REVERSE GLENOSPHERE 42; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX INC. UNIVERS REVERSE GLENOSPHERE 42; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number AR-9504L
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a rtsa procedure on (b)(6) 2017.The sales rep was informed that the rtsa was going to be revised by a surgeon different from the original surgeon for disassociation of the glenosphere.Arthrex rep spoke with the surgeon before the surgery to discuss the operating plan.When the surgeon went in to remove the glenosphere, he checked the other components after removing the liner by screwing in extractor, giving 2 or 3 taps and the stem came out.The surgeon then decided to remove all arthrex hardware.Follow-up investigation: all explanted hardware was given to the patient by the facility.To complete the procedure the surgeon used two different non-arthrex manufacturer's products.The following arthrex hardware was explanted during the (b)(6) 2018 revision procedure: ar-9504l universal reverse gelnosphere, lot 160071211.Ar-9120-02 universal glenoid baseplate, lot 170020915.Ar-9501-11cpc universal reverse stem, lot 2501475610.Ar-9502f-42cpc universal reverse suture cup lot, 160037603.Ar-9503l-06 humeral insert, lot 170019310.Ar-9145-30 universal glenoid - peripheral locking screw, lot 160078810 qty 2.Ar-9165-25 universal glenoid - central screw, lot 150028909.Ar-9507s pin set universal reverse, lot 10110521.Ar-7214 fiberwire suture kit for suture plate lot 12379.

Brand Name
UNIVERS REVERSE GLENOSPHERE 42
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7283009
Report Number1220246-2018-00063
Device Sequence Number19086398
Product Code KWS
UDI-Device Identifier00888867061330
UDI-Public00888867061330
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberAR-9504L
Device Lot Number160071211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;